Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Albuquerque, NM

January 29, 2008

NWS Albuquerque, NM issued this red flag warning at Jan 29, 2008, 7:25 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 7:25 AM MST (14:25 UTC)
Expired
Jan 29, 2008, 11:58 AM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 291425
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
725 AM MST TUE JAN 29 2008

NMZ108-300000-
/O.UPG.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/
/O.NEW.KABQ.FW.W.0002.080129T1425Z-080130T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
725 AM MST TUE JAN 29 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS TO 40 MPH GUSTING LOCALLY TO 60 MPH COMBINED WITH
RELATIVE HUMIDITIES FALLING TO NEAR 10 PCT WILL PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON.

WIND SPEEDS WILL DECREASE GRADUALLY IN THE LATE AFTERNOON...WITH
HUMIDITIES RECOVERING INTO THE 20S AFTER SUNSET...TO EASE
DANGEROUS FIRE WEATHER CONDITIONS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
1 follow-up statement
000 
WWUS85 KABQ 291858
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MST TUE JAN 29 2008

NMZ108-292000-
/O.CAN.KABQ.FW.W.0002.000000T0000Z-080130T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
1158 AM MST TUE JAN 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. 

20 FOOT WIND SPEEDS HAVE DIMINISHED WELL BELOW 20 MPH ALLEVIATING
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST CENTRAL PLAINS.
RELATIVE HUMIDITY VALUES WILL CONTINUE TO HOVER IN THE UPPER TEENS
THROUGH THE REMAINDER OF THE AFTERNOON.

$$

GUYER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 29, 2:58 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 29, 2:58 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MST TUE JAN 29 2008

.DISCUSSION...
THE INTENSE FRONTAL SNOW BAND THAT TRAVERSED MOST OF N AND CENTRAL
NM FROM NW TO SE OVERNIGHT IS PRETTY MUCH JUST A MEMORY AS OF THIS
WRITING AND AS SUCH THE WINTER WEATHER WARNINGS AND ADVISORIES
WILL BE ALLOWED TO EXPIRE AT 12Z AS PREVIOUSLY INTENDED. WIND
WARNINGS AND ADVISORIES WILL BE EXTENDED TO 5 PM MST TODAY FOR
NEARLY ALL OF THE EAST HALF OF THE FORECAST AREA. ELSEWHERE WINDS
TO BE GENERALLY SUBADVISORY LEVEL. NEXT RATHER VIGOROUS SHORT
WAVE ON TRACK TO SPREAD SCATTERED TO LOCALLY NUMEROUS SNOW SHOWERS
NW TO SE ACROSS ROUGHLY THE NW TWO THIRDS TO THREE QUARTERS OF THE
STATE...THOUGH NOT EXPECTING QUITE AS MUCH SNOWFALL FROM THIS
SYSTEM AS WITH THE LAST ONE. THERE MAY BE LOW GRADE ADVISORY SNOW
AMOUNTS AT SCATTERED LOCATIONS OF N AND W NM...BUT AS THIS IS A
3RD PERIOD EVENT AND CONFIDENCE OF ADVISORY CRITERIA NOT HIGH
ENOUGH TO GO WITH AN ADVISORY FOR THIS FOR NOW. AFTER THIS A
LONGER QUIET PERIOD PCPN-WISE IS EXPECTED...GOING TO THE START OF
THE WEEKEND PERHAPS.

&&

.AVIATION...
IMPROVING CIGS AND VISIBILITIES OVER NEXT 24 HOURS AS LARGE
WEATHER SYSTEM MOVES FROM NORTHWESTERN TO NORTHEASTERN NEW MEXICO.
GUSTY WINDS AND RAPID DROPS IN VISIBILITY IN BLOWING SNOW WILL
CONTINUE THROUGH THE MORNING...WITH IFR AND LIFR EXCURSIONS
ANCHORED BY SCT CLOUDS BELOW PREVAILING MVFR AND VFR CIGS. WIND
SPEEDS BROADLY DECREASING. VFR CIGS BROADLY OVER THE STATE BY
18Z...GUSTY WINDS CONTINUING THROUGH 00Z WITH STRONGEST WINDS OVER
EASTERN THIRD OF THE STATE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  22  37  15 /   5  10  50  30
GALLUP..........................  35  16  35   7 /   5   5  40  30
GRANTS..........................  39  16  40  11 /   5   5  20  30
GLENWOOD........................  52  24  51  21 /   5   0  20  30
CHAMA...........................  31   3  33   0 /  10  10  60  40
LOS ALAMOS......................  33  15  37  11 /   5   5  30  30
RED RIVER.......................  28   5  28   0 /  10   5  30  40
TAOS............................  32  12  34   7 /   5   5  40  30
SANTA FE........................  36  21  40  16 /   5   0  20  30
SANTA FE AIRPORT................  38  19  39  15 /   5   0  20  30
ESPANOLA........................  40  15  43  11 /   5   0  20  30
ALBUQUERQUE HEIGHTS.............  44  25  45  24 /   5   0  10  30
ALBUQUERQUE VALLEY..............  45  21  48  18 /   5   0  10  30
ALBUQUERQUE FOOTHILLS...........  43  22  43  18 /   5   0  10  30
ALBUQUERQUE WEST MESA...........  46  24  47  21 /   5   5  20  30
SOCORRO.........................  53  23  53  21 /   0   0  10  30
SANDIA PARK/CEDAR CREST.........  34  17  40  14 /  10   0  10  30
MORIARTY/ESTANCIA...............  39  18  46  14 /   5   0  10  30
CARRIZOZO.......................  50  23  50  22 /   5   0   5  20
RUIDOSO.........................  47  23  47  20 /   0   0   5  20
RATON...........................  38  14  42  10 /   0   0   5  30
LAS VEGAS.......................  40  19  43  12 /   5   0  10  30
ROY.............................  43  23  44  16 /   0   0   5  20
CLAYTON.........................  45  21  47  16 /   0   0   5  30
SANTA ROSA......................  50  25  57  21 /   0   0   5  20
TUCUMCARI.......................  53  26  54  22 /   0   0   5  20
FORT SUMNER.....................  54  24  59  20 /   0   0   5  10
CLOVIS..........................  54  28  57  25 /   0   0   5  10
PORTALES........................  55  28  56  23 /   0   0   5  10
ROSWELL.........................  60  29  62  29 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ006-007-011>013-016>021-026.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ004-005-010.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&

43/SHY
Hazardous weather outlook, Jan 29, 6:00 AM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE JAN 29 2008

NMZ001>021-026-301300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL DEVELOP TODAY ACROSS THE WEST
CENTRAL...NORTHWEST...AND NORTH CENTRAL MOUNTAINS AS WELL AS
PORTIONS OF THE NORTHWESTERN PLATEAU. GENERALLY 1 TO 2 INCHES OF
SNOWFALL IS EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS ON WEST FACING
SLOPES OF THE NORTHWEST MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW IN THE NORTHERN AND
WESTERN PORTIONS OF THE STATE...AND THUS A WINTER WEATHER ADVISORY
IS IN EFFECT THROUGH THIS EVENING. DRIVING CONDITIONS WILL
DETERIORATE IN THIS AREA DUE TO REDUCED VISIBILITIES AND SNOW PACKED
ROADWAYS.

FARTHER EAST...A WIND ADVISORY IS IN EFFECT EAST OF THE CENTRAL
MOUNTAIN CHAIN AND INTO PORTIONS OF THE EAST CENTRAL PLAINS WHERE
WINDS OF 25 TO 35 MPH ARE EXPECTED. GUSTS WILL REACH 50
MPH...ESPECIALLY OVER HIGHER TERRAIN.  ALSO...LOW HUMIDITIES WILL
COMBINE WITH THESE WINDY CONDITIONS CREATING CRITICAL FIRE WEATHER
CONDITIONS IN THE EAST CENTRAL PLAINS...WHERE A RED FLAG WARNING
WILL BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LOCALIZED SNOW SHOWERS WILL BE POSSIBLE OVER THE NORTHWESTERN
MOUNTAINS FRIDAY...SATURDAY...AND SUNDAY WITH LIGHT ACCUMULATIONS
EXPECTED. A STRONG STORM SYSTEM IS EXPECTED TO BRING WIDESPREAD
PRECIPITATION TO THE STATE LATE SUNDAY AND INTO MONDAY. SIGNIFICANT
MOUNTAIN SNOWS ARE POSSIBLE WITH THIS SYSTEM...AND MORE DETAILED
FORECASTS WILL FOLLOW AS THIS STORM APPROACHES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN THE NORTHWESTERN HALF OF THE STATE ARE ENCOURAGED TO REPORT
SNOWFALL AMOUNTS BY CALLING 1.888.386.7637 OR THROUGH THE NATIONAL
NATIONAL WEATHER SERVICE WEB SITE.

52

In the hours before

Special weather statement, Jan 29, 3:47 AM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 AM MST TUE JAN 29 2008

NMZ001>005-008>011-291800-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...
GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA
347 AM MST TUE JAN 29 2008

...WINTER DRIVING CONDITIONS OVER NORTHERN AND WESTERN NEW MEXICO
THIS MORNING...

A QUICK BURST OF SNOW AHEAD OF A SOUTHWARD MOVING COLD FRONT
OVERNIGHT HAS LEFT MANY ROADS IN NORTHERN AND WESTERN NEW MEXICO
ICY AND SLICK IN SPOTS THIS MORNING. WITH AIR TEMPERATURES FALLING
BELOW FREEZING...MELTING SNOW ON WARMER PAVEMENTS HAS GLAZED ROAD
SURFACES WITH ICE.

STRONG WINDS WITH THE SNOW HAVE PRODUCED LOCAL DRIFTS THAT MAY
OBSTRUCT TRAVEL.

COLDER SNOW PACKED ROADS HAVE ALSO RECEIVED A CRUST OF ICE ON THE
SNOW SURFACES IN SPOTS.

IF DRIVING THIS MORNING...EXPECT SLICK AND ICY ROADS...ESPECIALLY
ON BRIDGES...OVER CULVERTS...AND IN SHADED AREAS. PLAN ON LEAVING
EXTRA TIME TO GET WHERE YOU ARE GOING THIS MORNING...EXPECT DELAYS
AND POSSIBLE ROAD CLOSURES DUE TO POOR DRIVING CONDITIONS...AND
PLAN ON CAUTIOUS AND CAREFUL DRIVING WHILE ON THE ROAD.

SHY
Local storm report, Jan 29, 4:41 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 AM MST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HIGH SUST WINDS  2 W FARMINGTON          36.75N 108.22W
01/28/2008  M40.00 MPH       SAN JUAN           NM   ASOS

0811 PM     NON-TSTM WND GST 2 W FARMINGTON          36.75N 108.22W
01/28/2008  M58.00 MPH       SAN JUAN           NM   ASOS

1044 PM     HIGH SUST WINDS  4 WNW GRANTS            35.18N 107.90W
01/28/2008  M40.00 MPH       CIBOLA             NM   ASOS

1050 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
01/28/2008  M64.00 MPH       LINCOLN            NM   AWOS

1130 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
01/28/2008  M51.00 MPH       LINCOLN            NM   AWOS

1146 PM     NON-TSTM WND GST STANLEY                 35.15N 105.98W
01/28/2008  E60.00 MPH       SANTA FE           NM   PUBLIC

1150 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
01/28/2008  M64.00 MPH       LINCOLN            NM   AWOS

1150 PM     NON-TSTM WND GST 1 SE LOS ALAMOS         35.88N 106.27W
01/28/2008  M61.00 MPH       LOS ALAMOS         NM   AWOS

1208 AM     SNOW             RIO RANCHO              35.27N 106.66W
01/29/2008  M1.0 INCH        SANDOVAL           NM   PUBLIC

1208 AM     NON-TSTM WND GST RIO RANCHO              35.27N 106.66W
01/29/2008  M60.00 MPH       SANDOVAL           NM   PUBLIC

1229 AM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
01/29/2008  M64.00 MPH       TORRANCE           NM   ASOS

1239 AM     NON-TSTM WND GST RATON CREWS AIRPORT     36.73N 104.50W
01/29/2008  M61.00 MPH       COLFAX             NM   ASOS

0102 AM     SNOW             8 E ALBUQUERQUE         35.12N 106.48W
01/29/2008  M1.0 INCH        BERNALILLO         NM   CO-OP OBSERVER

            ALBUQUERQUE FOOTHILLS.

0104 AM     NON-TSTM WND GST 10 WNW ALBUQUERQUE      35.17N 106.79W
01/29/2008  M60.00 MPH       BERNALILLO         NM   AWOS

0133 AM     NON-TSTM WND GST 7 ENE TUCUMCARI         35.21N 103.61W
01/29/2008  M58.00 MPH       QUAY               NM   ASOS

0150 AM     SNOW             GALLUP                  35.52N 108.74W
01/29/2008  E2.0 INCH        MCKINLEY           NM   LAW ENFORCEMENT

&&

SHY
Local storm report, Jan 29, 6:35 AM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 AM MST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     NON-TSTM WND GST 1 N CANNON AFB          34.39N 103.31W
01/29/2008  M63.00 MPH       CURRY              NM   ASOS

&&

SHY
Local storm report, Jan 29, 7:01 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     NON-TSTM WND GST 1 SE LOS ALAMOS         35.88N 106.27W
01/29/2008  M61.00 MPH       LOS ALAMOS         NM   AWOS

&&

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:10 AM MSTWind AdvisoryABQ7 hr
Jan 29, 3:06 PM MSTFire Weather WatchABQ16 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.